Wyoming, 2013

Hail in Wyoming, July 26, 2013

July 26, 2013 · NWS CYS · 33 events in 1 county or zone

Late afternoon thunderstorms over Laramie County produced numerous reports of large hail, along with heavy rain and gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Late afternoon thunderstorms over Laramie County produced numerous reports of large hail, along with heavy rain and gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 26, 2:24 PM MST, 21 minutes earlier.

Area forecast discussion, Jul 26, 2:24 PM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT FRI JUL 26 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 316 PM MDT FRI JUL 26 2013

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MOUNTAINS
EARLY THIS AFTERNOON UNDER ENERGETIC NORTHWEST FLOW. 21Z
MESO-ANALYSIS SHOWS MLCAPES OF 500 TO 1000 J/KG UNDER LITTLE TO NO
INHIBITION ALONG AND EAST OF THE LARAMIE RANGE...ALONG WITH 40
TO 50 KTS OF BULK SHEAR. SATELLITE LOOP FROM THIS MORNING SHOWED A
WEAK FRONT REINFORCED BY OUTFLOW FROM OVERNIGHT CONVECTION MOVING
SOUTH ACROSS THE EASTERN PLAINS...WHICH SINCE HAS STALLED ALONG
THE LARAMIE RANGE. EAST TO SOUTHEAST FLOW BEHIND THIS BOUNDARY HAS
EXTENDED UP A COUPLE THOUSAND FEET THROUGH THE DAY ACCORDING TO
THE CYS VAD WIND PROFILE...SUGGESTING A FAIRLY DEEP LAYER OF
UPSLOPE FLOW IS PRESENT. WITH CONTINUED INSOLATION...EXPECT THE
ATMOS TO FURTHER DESTABILIZE AND FUEL CONVECTION MOVING SOUTHEAST
OFF THE HIGH TERRAIN ATTM. THEREFORE...MADE FEW CHANGES TO THE
UPDATE FROM EARLIER EXCEPT TO EXTEND POPS FOR ISOLATED THUNDER TO
THE NORTHERN CWA BORDER THIS EVENING AS UPSTREAM CONVECTIVE
DEVELOPMENT COULD HOLD TOGETHER. TODAYS ACTIVITY WILL DIMINISH
STEADILY IN THE LATE EVENING AS THE ATMOS STABILIZES POST-
CONVECTION AND AFTER SUNSET. UPSLOPE FLOW WILL PERSIST OVERNIGHT
THOUGH...AND WILL LIKELY SEE LOW CLOUDS DEVELOP ACROSS THE EASTERN
PLAINS IN THIS REGIME. LEFT FOG OUT OF THE FORECAST FOR NOW AS
GUIDANCE DOES NOT INDICATE A FULL SATURATION OF THE LLVLS...AND
ANY FOG FORMATION WILL LIKELY BE TIED TO ANY COLD POOLS LEFT IN
THE WAKE OF TODAYS THUNDERSTORM ACTIVITY.

A STRONGER WAVE WILL APPROACH FROM THE WEST TOMORROW...AND WILL MOVE
OVERHEAD TOMORROW NIGHT. PRESSURE FALLS AHEAD OF THE WAVE WILL OCCUR
OVER SOUTH CENTRAL WYOMING AND WILL RE-ENFORCE SOUTHEASTERLY UPSLOPE
FLOW ACROSS THE EASTERN PLAINS THROUGH THE DAY. MOISTURE ADVECTION
WILL CONTINUE IN THIS FLOW PATTERN...ALTHOUGH SLIGHTLY WARMER
TEMPS ALOFT LOOK TO KEEP THE ENVIRONMENT SOMEWHAT CAPPED THROUGH
THE AFTERNOON ALONG THE WY/NE BORDER AND POINTS EAST.
THEREFORE...KEPT MAINLY ISOLATED TSTORM POTENTIAL HERE...WITH
SCATTERED STORMS ONCE AGAIN TIED TO DEVELOPMENT OVER THE HIGH
COUNTRY. THIS ACTIVITY COULD CONTINUE THROUGH THE NIGHT AS THE
WAVE MOVES OVERHEAD AND DRAGS A WEAK SFC BOUNDARY THROUGH WESTERN
PORTIONS OF THE CWA.

FOR SUNDAY...MODELS SHOW A MARKED INCREASE IN DEEP LAYER MOISTURE
ALONG WITH AN EVEN MORE POTENT SHORTWAVE FEATURE MOVING ACROSS THE
CO/WY BORDER. EXPECTING MORE WIDESPREAD ACTIVITY BEGINNING SUNDAY
MORNING AND CONTINUING THROUGH MUCH OF THE DAY. TEMPERATURES WILL
BE A FEW DEGREES COOLER FROM TODAY AND TOMORROW AS RATHER THICK
CLOUD COVER WILL PERSIST. PWATS ARE FORECAST TO RISE TO AN INCH OR
MORE...SO CONCERN FOR FLOODING WILL INCREASE AS SOILS ACROSS SOME
OF THE AREA WILL BE EXPERIENCING RAIN OVER THE NEXT COUPLE OF DAYS
AND COULD BE QUITE SATURATED BY SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 316 PM MDT FRI JUL 26 2013

THE 12Z MEDIUM RANGE MODEL GUIDANCE HAS CHANGED LITTLE FROM PAST
RUNS...WITH THE CENTER OF THE BROAD SCALE UPPER RIDGE NEARLY
STATIONARY OVER ARIZONA AND NEW MEXICO THROUGH MOST OF NEXT WEEK.
SUBTROPICAL/MONSOON MOISTURE WILL CONTINUE TO STREAM AROUND THE
TOP OF THE RIDGE INTO THE FORECAST AREA...WITH SEVERAL EMBEDDED
SHORTWAVES RIDING WEST TO EAST IN THE WESTERLIES ALOFT. PRECIP
WATER VALUES WILL RANGE FROM 0.75 WEST OF LARAMIE RANGE TO 1.25
INCHES EAST MONDAY AND TUESDAY WHEN CONVECTIVE COVERAGE PEAKS.
LOCALLY HEAVY RAIN WILL BE A CONCERN...HOWEVER PROJECTED STORM
MOTIONS OF 10-20 KT SHOULD LIMIT THE FLOODING POTENTIAL. BETTER
SHOWER/TSTORM CHANCES WILL SHIFT NORTH AND EAST FOR THE REMAINDER
OF THE WEEK AS MOISTURE ALOFT DECREASES SOMEWHAT. A SURFACE FRONT
WILL BE SLOWLY DRIFTING SOUTH ACROSS WYOMING AND WESTERN NEBRASKA.
TEMPERATURES NEXT WEEK WILL AVERAGE NEAR SEASONAL NORMALS WITH
HIGHS IN THE 80S AND LOWS IN THE 50S TO AROUND 60. MOUNTAIN AND
HIGH VALLEY LOCATIONS WILL BE ABOUT 10 DEGREES COOLER.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING)
ISSUED AT 1131 AM MDT FRI JUL 26 2013

ISOLATED TO SCATTERED TSTORMS WILL DEVELOP ALONG AND NEAR THE
LARAMIE RANGE EARLY AFTERNOON AND MOVE SOUTHEAST ONTO THE PLAINS
AND FAR WESTERN NEBRASKA PANHANDLE LATE AFTERNOON AND EVENING.
TERMINALS THAT MAY BE IMPACTED INCLUDE LAR...CYS...BFF AND SNY
BETWEEN 20Z AND 04Z WITH VCNTY TSRA. MAIN HAZARDS WILL BE
TURBULENCE...WIND GUSTS TO 40 KT...HAIL AND BRIEF PERIODS OF MVFR
VSBY IN HEAVY RAIN. SURFACE WINDS OUTSIDE THE CONVECTION WILL BE
VARIABLE 5 TO 15 KT.

&&

.FIRE WEATHER...
ISSUED AT 316 PM MDT FRI JUL 26 2013

FIRE CONCERNS ARE EXPECTED TO REMAIN LOW THROUGH THE WEEKEND WITH
MONSOONAL MOISTURE BRINGING GOOD CHANCES FOR WETTING RAINS OVER
MUCH OF THE DISTRICT. IN ADDITION...MINIMUM HUMIDITIES WILL REMAIN
ABOVE 20 PERCENT THROUGH THIS TIME AND WINDS WILL STAY RELATIVELY
LIGHT OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...JAMSKI
AVIATION...JAMSKI
FIRE WEATHER...RJM
Hazardous weather outlook, Jul 26, 10:25 AM MST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 AM MDT FRI JUL 26 2013

WYZ101>119-271730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1125 AM MDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON OVER THE MOUNTAINS AND WILL MOVE TO THE SOUTHEAST
ACROSS NEARBY VALLEYS AND INTO THE EASTERN PLAINS THROUGH THE
EVENING. BRIEF MODERATE RAIN...GUSTY WINDS UP TO 45 MPH AND SMALL
HAIL WILL ACCOMPANY MOST STORMS...ALTHOUGH A FEW STORMS EAST OF
THE LARAMIE RANGE WILL BE CAPABLE OF PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE FOR MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
LOCATIONS EAST OF THE LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-271730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1125 AM MDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON IN THE NEBRASKA PANHANDLE AND WILL MOVE SOUTHEAST ACROSS
THE AREA THROUGH THE EVENING. BRIEF MODERATE RAIN...GUSTY WINDS
UP TO 45 MPH AND SMALL HAIL WILL ACCOMPANY MOST STORMS. THERE IS A
CHANCE FOR A FEW STORMS TO PRODUCE LARGE HAIL FROM SCOTTS BLUFF TO
KIMBALL COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE FOR MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 26, 1:32 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT FRI JUL 26 2013

WYZ106>108-117-118-262115-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
232 PM MDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE...NORTHERN
LARAMIE AND EXTREME SOUTHWESTERN GOSHEN COUNTIES UNTIL 315 PM MDT...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BORDEAUX...OR 10 MILES SOUTHWEST OF
WHEATLAND...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHUGWATER...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 44 AND
74.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY...ESPECIALLY IN THOSE LOCATIONS WHICH
RECEIVED 2 TO 3 INCHES OF RAIN WEDNESDAY NIGHT. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4172 10459 4156 10497 4191 10519 4199 10494
TIME...MOT...LOC 2031Z 325DEG 16KT 4191 10502

TJT
Special weather statement, Jul 26, 2:20 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT FRI JUL 26 2013

WYZ106>108-117>119-262200-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
320 PM MDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...NORTHERN
LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 400 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHUGWATER...OR 25 MILES SOUTH OF
WHEATLAND...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITAKER...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 29 AND
62.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. FLASH FLOODING IS MORE LIKELY IN THE
AREA SOUTH OF CHUGWATER WHICH RECEIVED VERY HEAVY RAINFALL AMOUNTS
OF 2 TO 3 INCHES WEDNESDAY NIGHT. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

&&

LAT...LON 4154 10441 4138 10487 4176 10500 4186 10481
TIME...MOT...LOC 2118Z 322DEG 15KT 4169 10483

TJT
Local storm report, Jul 26, 2:41 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT FRI JUL 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             10 N CHEYENNE           41.29N 104.79W
07/26/2013  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Jul 26, 2:45 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT FRI JUL 26 2013

WYZ117-118-262230-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
345 PM MDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 430
PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF NORTH CHEYENNE...OR 11 MILES
NORTH OF CHEYENNE...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHEYENNE...
  NORTH CHEYENNE...
  ARCHER EXIT...
  HILLSDALE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND
380.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 17 AND
29.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4120 10442 4101 10460 4116 10481 4143 10491
TIME...MOT...LOC 2145Z 315DEG 14KT 4129 10481

TJT

The radar

The Cheyenne radar (KCYS), 1 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

33 hail. Local standard time, as filed.

Hail, Laramie

When
July 26, 2:45 PM MST to 3:15 PM MST
Where
Laramie County, 2 mi NNE of Cheyenne
Measured
1 in hail
Reported by
Public
Coordinates
41.157, -104.805

Quarter size hail was reported two miles north of Cheyenne.

Hail, Laramie

When
July 26, 2:45 PM MST to 3:05 PM MST
Where
Laramie County, 5 mi NNW of Cheyenne
Measured
1 in hail
Reported by
Public
Coordinates
41.197, -104.857

Quarter size hail was reported five miles north of Cheyenne.

Hail, Laramie

When
July 26, 2:55 PM MST to 2:57 PM MST
Where
Laramie County, 10 mi N of Cheyenne
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.275, -104.820

Quarter size hail was reported 10 miles north of Cheyenne.

Hail, Laramie

When
July 26, 2:57 PM MST to 3:00 PM MST
Where
Laramie County, 10 mi N of Cheyenne
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.275, -104.820

Quarter to half dollar size hail was reported 10 miles north of Cheyenne.

Hail, Laramie

When
July 26, 3:07 PM MST to 3:12 PM MST
Where
Laramie County, 7 mi NE of Cheyenne
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.202, -104.725

Quarter size hail was reported seven miles northeast of Cheyenne.

Hail, Laramie

When
July 26, 3:56 PM MST to 4:06 PM MST
Where
Laramie County, 2 mi N of Cheyenne
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
41.159, -104.820

Quarter to ping pong ball size hail was observed two miles north of Cheyenne.

Hail, Laramie

When
July 26, 3:57 PM MST to 4:07 PM MST
Where
Laramie County, 12 mi N of Cheyenne
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.304, -104.820

Penny to quarter size hail was reported 12 miles north of Cheyenne.

Hail, Laramie

When
July 26, 3:57 PM MST to 4:12 PM MST
Where
Laramie County, 10 mi N of Cheyenne
Measured
2 in hail
Reported by
Public
Coordinates
41.275, -104.820

Half dollar to hen egg size hail was reported 10 miles north of Cheyenne.

Hail, Laramie

When
July 26, 3:59 PM MST to 4:14 PM MST
Where
Laramie County, 6 mi NNW of Cheyenne
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.210, -104.864

Golf ball size hail was reported six miles north of Cheyenne. The hail shredded leaves off trees, dented a vehicle and damaged shingles. The hail was a white conglomerate of pea size hailstones.

Hail, Laramie

When
July 26, 3:59 PM MST to 4:14 PM MST
Where
Laramie County, 7 mi NW of Cheyenne
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.202, -104.915

Golf ball size hail was reported seven miles northwest of Cheyenne.

Hail, Laramie

When
July 26, 4:03 PM MST to 4:13 PM MST
Where
Laramie County, 8 mi N of Cheyenne
Measured
1.75 in hail
Reported by
Public
Coordinates
41.246, -104.820

Golf ball size hail was reported eight miles north of Cheyenne.

Hail, Laramie

When
July 26, 4:04 PM MST to 4:14 PM MST
Where
Laramie County, 5 mi N of Cheyenne
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
41.202, -104.820

Golf ball size hail was observed five miles north of Cheyenne.

Hail, Laramie

When
July 26, 4:05 PM MST to 4:15 PM MST
Where
Laramie County, 1.56 mi E of (Cys)cheyenne Airport
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
41.150, -104.790

Quarter to ping pong ball size hail was reported in east Cheyenne.

Hail, Laramie

When
July 26, 4:08 PM MST to 4:18 PM MST
Where
Laramie County, 3.74 mi N of (Cys)cheyenne Airport
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.204, -104.828

Ping pong ball size hail was reported at Yellowstone Road and Riding Club Road in north Cheyenne.

Hail, Laramie

When
July 26, 4:09 PM MST to 4:19 PM MST
Where
Laramie County, 4 mi NW of Cheyenne
Measured
1.75 in hail
Reported by
Public
Coordinates
41.171, -104.874

Golf ball size hail was reported four miles northwest of Cheyenne.

Hail, Laramie

When
July 26, 4:10 PM MST
Where
Laramie County, 5 mi ENE of Cheyenne
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
41.158, -104.731

Quarter size hail was observed five miles east of Cheyenne.

Hail, Laramie

When
July 26, 4:10 PM MST to 4:20 PM MST
Where
Laramie County, 2 mi NNW of Cheyenne
Measured
2 in hail
Reported by
NWS Employee
Coordinates
41.157, -104.835

Mostly pea to half dollar size hail, with a few golf ball to hen egg size stones was reported two miles north of Cheyenne.

Hail, Laramie

When
July 26, 4:10 PM MST to 4:20 PM MST
Where
Laramie County, 9.75 mi N of (Cys)cheyenne Airport
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.291, -104.828

Golf ball size hail shattered vehicle windows at Yellowstone Road and Ridley Road north of Cheyenne.

Hail, Laramie

When
July 26, 4:11 PM MST to 4:21 PM MST
Where
Laramie County, 0.89 mi WNW of (Cys)cheyenne Airport
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.155, -104.835

Quarter size hail was reported at Frontier Park in Cheyenne.

Hail, Laramie

When
July 26, 4:12 PM MST to 4:22 PM MST
Where
Laramie County, 2 mi NW of (Cys)cheyenne Airport
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.170, -104.847

Quarter to half dollar size hail was reported two miles northwest of Cheyenne.

Hail, Laramie

When
July 26, 4:13 PM MST to 4:20 PM MST
Where
Laramie County, 3 mi E of Cheyenne
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.136, -104.763

Quarter size hail was reported in east Cheyenne.

Hail, Laramie

When
July 26, 4:14 PM MST to 4:24 PM MST
Where
Laramie County, 1.29 mi NNE of (Cys)cheyenne Airport
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
41.167, -104.809

Quarter to half dollar size hail was reported just north of Cheyenne.

Hail, Laramie

When
July 26, 4:15 PM MST to 4:25 PM MST
Where
Laramie County, 2 mi E of Cheyenne
Measured
1 in hail
Reported by
Public
Coordinates
41.130, -104.782

Quarter size hail was reported in east Cheyenne.

Hail, Laramie

When
July 26, 4:15 PM MST to 4:25 PM MST
Where
Laramie County, 0.68 mi E of (Cys)cheyenne Airport
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
41.152, -104.807

Quarter to ping pong ball size hail was observed at NWS Cheyenne.

Hail, Laramie

When
July 26, 4:15 PM MST to 4:25 PM MST
Where
Laramie County, 4 mi E of Cheyenne
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.130, -104.743

Quarter size hail was reported four miles east of Cheyenne.

Hail, Laramie

When
July 26, 4:15 PM MST to 4:25 PM MST
Where
Laramie County, 10 mi N of Cheyenne
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
41.275, -104.820

Ping pong ball to hen egg size hail was reported 10 miles north of Cheyenne.

Hail, Laramie

When
July 26, 4:18 PM MST to 4:30 PM MST
Where
Laramie County, 1.15 mi E of (Cys)cheyenne Airport
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
41.149, -104.798

Quarter to golf ball size hail was reported in Cheyenne.

Hail, Laramie

When
July 26, 4:19 PM MST to 4:30 PM MST
Where
Laramie County, 1.68 mi ESE of (Cys)cheyenne Airport
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
41.144, -104.789

Golf ball size hail was reported in Cheyenne.

Hail, Laramie

When
July 26, 4:20 PM MST to 4:30 PM MST
Where
Laramie County, 2.75 mi ESE of (Cys)cheyenne Airport
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
41.141, -104.769

Quarter to ping pong ball size hail was reported in east Cheyenne.

Hail, Laramie

When
July 26, 4:21 PM MST to 4:31 PM MST
Where
Laramie County, 2.68 mi E of Cheyenne
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
41.136, -104.769

Half dollar size hail was reported in east Cheyenne.

Hail, Laramie

When
July 26, 4:22 PM MST to 4:32 PM MST
Where
Laramie County, 3 mi SE of (Cys)cheyenne Airport
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.119, -104.779

Golf ball size hail was reported three miles southeast of Cheyenne.

Hail, Laramie

When
July 26, 4:24 PM MST to 4:30 PM MST
Where
Laramie County, 1.26 mi ESE of (Cys)cheyenne Airport
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
41.145, -104.797

Ping pong ball size hail was reported about a mile east of the Cheyenne Airport.

Hail, Laramie

When
July 26, 4:25 PM MST to 4:35 PM MST
Where
Laramie County, 3.38 mi E of (Cys)cheyenne Airport
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
41.145, -104.755

Half dollar size hail was reported about three miles east of the Cheyenne Airport.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456067, 456068, 456069, 456070, 456071, 456072, 456073, 456074, 456075, 456076, 456077, 456078, 456079, 456080, 456081, 456082, 456083, 456101, 456084, 456085, 456086, 456087, 456102, 456103, 456104, 456105, 456106, 456107, 456108, 456109, 456110, 456111, 456112.